Wolfowitz inequality

From Encyclopedia of Mathematics
Jump to: navigation, search

An inequality for the mathematical expectation of the square of the deviation of a statistical estimator from the true value of a parameter, obtained by the method of sequential analysis. The Wolfowitz inequality is the analogue of the Rao–Cramer inequality for samples of fixed size. It was obtained by J. Wolfowitz.



[a1] J. Wolfowitz, "The efficiency of sequential estimates and Wald's equation for sequential processes" Ann. Math. Statist. , 18 (1947) pp. 215–230
How to Cite This Entry:
Wolfowitz inequality. I.V. Romanovskii (originator), Encyclopedia of Mathematics. URL:
This text originally appeared in Encyclopedia of Mathematics - ISBN 1402006098